Humira side effect

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lilgeniexol
Regular Member


Date Joined Nov 2007
Total Posts : 50
   Posted 3/17/2008 5:55 AM (GMT -7)   
 I have been on Humira for about 3 months now, and I'm really starting to lose my hair.  Has this happened to anyone else and is there anything i can do or take for it?

mcleaver1969
Regular Member


Date Joined Jun 2006
Total Posts : 267
   Posted 3/17/2008 7:21 AM (GMT -7)   
I have been using Humira now for 6 months and I haven't had any hair loss, but I take a women's daily multivitamin which has really made my hair and nails stronger. I hope you find the answer to why your hair is falling out...Take care!
"Difficult things take a long time,
impossible things a little longer. " ~Author Unknown
Marci, 38 years young, Rockledge, FL
Dx with Crohn's disease March 2006
Currently on bi-weekly Humira, daily 6mg Entocort, daily 2-3x 5mg hydrocodone (for pain), and daily 75mg Effexor,
plus 2x per day heavy iron supplements for anemia,
calcium supplement, daily multi-vitamin,
 


Lynn
Regular Member


Date Joined Jan 2003
Total Posts : 492
   Posted 3/17/2008 9:06 AM (GMT -7)   
I have been using Humira for just about 2 years with no hair loss side effect. Are you taking 6MP or Purinethol or Immuran? I did have hair loss while on Purinethol.
Dx in 83.  3 Resections 83,86 & 89.  Double strictureplasty 05. 
Dx'd with COPD 2000, Psoriasis 2001 Fibromyalgia 2005. 
 


potatoqwn
Regular Member


Date Joined Jan 2006
Total Posts : 355
   Posted 3/17/2008 9:19 PM (GMT -7)   
No hair loss with Humira for me. With other meds, yes, but not so with Humira. What other medications are you on?

CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 3/18/2008 8:25 AM (GMT -7)   
I haven't had any hair loss, but starting about two shots ago, I've been getting really debilitating fatigue for about a day and a half after the shot. Worst fatigue I've ever had.

Just trying to be a "Regular Member".
 
Entocort 9 mg/day, Pentasa 4 gm/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 3/18/2008 11:13 AM (GMT -7)   
Hey CrohnsDaddy, you & me both. My gi only wants me to have 2 more shots. My liver enzymes are increasing and beginning to
feel worse with Humira than without. Maybe it's time for you to have some bloods done!!

Also my triglyceride levels have gone through the roof. I'm wondering if there's a connection???
Vicky

Too many years with CD
Two bowel resections, several obstructions.


Laughter is the brush that sweeps the cobwebs from our hearts


Writer
Regular Member


Date Joined Aug 2006
Total Posts : 443
   Posted 3/18/2008 3:05 PM (GMT -7)   
Vicky,

As you probably know, pancreatitis is a possible side effect of many of the Crohn's meds. High triglycerides are a major risk factor for pancreatitis, but I don't know if the reverse is true, i.e., whether someone's triglyceride levels may go up if they are developing pancreatitis. Still, something you might ask your doctor about.

dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 3/18/2008 5:55 PM (GMT -7)   
Hi Writer, how are you? My pancreatitis was initially caused by 6mp, during the acute attacks, my triglyceride levels soared to
over 2000. I now have a badly scared pancreas ( chronic pancreatitis) due to the acute attacks. However my triglyceride levels
did return to a normal 200, after a period of time. Now, they've increased yet again since taking Humira, and the doc's and I
are worried that it will induce yet another acute attack. So it is a kind of chicken or the egg theory, but I'm inclined to think
the drug causes the levels to rise, but I really don't know how to go about finding out. My GI's concern was my pancreas,
not the hyperlipidemia...
Vicky

Too many years with CD
Two bowel resections, several obstructions.


Laughter is the brush that sweeps the cobwebs from our hearts


CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 3/20/2008 8:14 AM (GMT -7)   
dunny2 said...
Hey CrohnsDaddy, you & me both. My gi only wants me to have 2 more shots. My liver enzymes are increasing and beginning to
feel worse with Humira than without. Maybe it's time for you to have some bloods done!!

Also my triglyceride levels have gone through the roof. I'm wondering if there's a connection???

Ya know, that's a really good idea. I've been having a CBC done every week since I started on the Imuran, and they did the liver enzyme test to make sure that I can process the Imuran ok, but I haven't had my cholosterol or triglycerides checked in a long time. Thanks for the tip... I'm going to ask my GI about having a more complete blood panel done at my appointment with him next Tuesday.
 
BTW, the Humira induced fatigue/brain fog lasted four long days this time. Today it finally seems to be lifting.
Just trying to be a "Regular Member".
 
Entocort 9 mg/day, Pentasa 4 gm/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 3/20/2008 9:59 AM (GMT -7)   
Glad about that, but isn't your next dose due??
Vicky

Too many years with CD
Two bowel resections, several obstructions.


Laughter is the brush that sweeps the cobwebs from our hearts


dunny2
Veteran Member


Date Joined Jan 2007
Total Posts : 3200
   Posted 3/20/2008 10:53 AM (GMT -7)   
IF you do get your triglyceride values, just out of curiosity, let me know if they are elevated.
Vicky

Too many years with CD
Two bowel resections, several obstructions.


Laughter is the brush that sweeps the cobwebs from our hearts


CrohnsDaddy
Regular Member


Date Joined Oct 2007
Total Posts : 235
   Posted 3/20/2008 5:45 PM (GMT -7)   
Nope, just did the shot last Sunday, and I'm on the standard every two week schedule. I'll let ya know on the tri's... I'm kinda anxious to see how the results, too.
Just trying to be a "Regular Member".
 
Entocort 9 mg/day, Pentasa 4 gm/day, started Humira 1/22/08, started 100 mg of Azasan (Imuran) 2/20/08. I'm convinced that Prednisone is the root of all evil, and primarily responsible for global warming.


simplycindy
New Member


Date Joined Jul 2012
Total Posts : 2
   Posted 7/7/2012 7:31 PM (GMT -7)   
My 20 year old daughter started taking Humira 4 month ago. We are up to the six injection. She started taking it for psoriasis, it has not helped. After the 4 injection we called he Dr. and said her psoriasis was getting worse not better. He told us sometime it works that way, gets worse before it gets better so keep taking it. Now 1 month later she has loss 3/4 of her hair. After the 4th injection her hair started to thin. Then all of a sudden it started falling out in clumps. Her last injection was 2 1/2 weeks ago, and we are stopping the medication. We have an appt. with her dermatologist in a couple days. hope he can help with the hair loss. It has devastated her, and is still losing hair as of this morning. She is on no other medications. Before starting the Humira the Dr started her on cycolsporine and was almost all clear we were so happy. Then the Humira made her P way worse then it ever was. Her scalp is red and irrtated and her hair will not stop falling out. If anyone can help. Is this hair loss permanent or will it grow back after a couple months? lease if anyone can help we are both very worried.

JasonCPhT
Veteran Member


Date Joined Jun 2006
Total Posts : 619
   Posted 7/7/2012 7:50 PM (GMT -7)   
I've been on Humira for 7 1/2 months with no hair loss. I am very fatigued though.
Dx: 2005

Humira, Pentasa, Prednisone (40mg/day), Omeprazole, Ambien

ep49
Regular Member


Date Joined Apr 2010
Total Posts : 191
   Posted 7/8/2012 11:48 PM (GMT -7)   
I haven't noticed any significant hair loss on Humira. I lost an awful lot of hair while I was on prednisone a few years ago though. I was very ill at the time and don't know if it was the medication or the stress and illness that caused me to lose so much hair. I think that sometimes hair loss can occur due to a combination of things and not necessarily be caused by one thing alone.
Diagnosed 8/2009 with proctitis and left sided UC
Diagnosis now changed to Crohn's disease
Lialda, 3 pills once a day but switching to biologics soon
Suffer from rectal stricture which was dilated 6/11
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 8:31 AM (GMT -7)
There are a total of 2,735,335 posts in 301,296 threads.
View Active Threads


Who's Online
This forum has 151398 registered members. Please welcome our newest member, igiveup.
341 Guest(s), 11 Registered Member(s) are currently online.  Details
robotguy, Scaredy Cat, Loutucky, BillyBob@388, maria2016, Denikeef, PA_grandma, InTheShop, k07, Not-there-yet, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer